Does Fluoxetine make you tired?

Discussion in 'Therapy and Medication' started by Aurora Gory Alice, Aug 7, 2009.

  1. Aurora Gory Alice

    Aurora Gory Alice Well-Known Member

    I've been taking it for a little over a week now and I cannot keep my eyes open!
    I seem to be asleep for MOST of the day and when I'm not asleep, I want to be, I'm just so tired.
    Has anybody else experienced this while taking it? I just wanted to know in case I should be worried the tiredness is caused by something else.
     
  2. *dilligaf*

    *dilligaf* Staff Alumni

    Oh God yes

    :laugh:

    I'm on 40mg daily and am just the same xx
     
  3. pongo

    pongo Member

    I was on fluoxetine for a few months and it actually did the opposite to me. I had a really hard time getting to sleep.
     
  4. gentlelady

    gentlelady Staff Alumni

    I have a hard time sleeping on it, yet feel tired all the time.
     
  5. Aurora Gory Alice

    Aurora Gory Alice Well-Known Member

    Yeah I must admit, unless it's actually time for me to sleep, I'll have the most uneasy sleep going, I was tapping my foot for like an hour but I was asleep - weird! And I feel ridiculously anxious also, ugh. How long do these side effects last? :(
     
  6. Little_me

    Little_me Well-Known Member

    "Like all medicines, Prozac has side effects. These include rash, upset stomach, dizziness, sleepiness, insomnia, hair loss, suicidal thoughts, anxiety, feeling of emptiness"
    Prozac is the same as fluoxetine
     
  7. Robin

    Robin Guest

    You may be sleeping more due to lower levels of stress, most of the symptoms described above can be common when you first start fluoxetine but subside afterwards. Fluoxetine is normally actually pretty good at removing stress levels and providing just enough up for the day (if you take them in the morning) to get you active, this is why they don't recommend you take them at night as the up can prevent you from getting to sleep.
     
  8. HOW

    HOW Well-Known Member

    Been on it for 5 months and Im really tired, sleep till really late but am still tired. Im gonna start uni so Im nervous about me being to tired to concentrate in the morning.
     
  9. waterlily

    waterlily Active Member

    One of my doctor friends says to take Ginko Biloba with the serotonine reuptake inhibitorors to decrease the side effects like that also supposed to improve the libido peoblems. Phenalanine is also supposed to help with that,,,,be careful and ask your doctor first though. Amino acids and herbs still are meds.
     
  10. Aurora Gory Alice

    Aurora Gory Alice Well-Known Member

    Thanks Waterlily, I'll ask him about that. :)
     
  11. wheresmysheep

    wheresmysheep Staff Alumni

    i take it just before i go to bed, it still has the same effects just you get sleep after you take it.
     
  12. ashes_away

    ashes_away Well-Known Member

    from reading this thread,I take it it affects everyone differently.Very differently.Guess the only way to know is to try it.
     
  13. ashes_away

    ashes_away Well-Known Member

    so I start it today..I am going to take it late since I don't sleep at night and only sleep a few hours in the morning.I hope it helps me sleep earlier.:huh: